MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER
Model Number 90186
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Subject device is not available.
 
Event or Problem Description
It was reported that during the procedure, the physician used infinity, ace 68 and velocity catheter.Physician deployed the subject stent retriever and upon retrieval, the stent of the subject stent retriever broke from the delivery wire.The physician used a second stent retriever as a snare device to successfully retrieve the broken stent from the patient's middle cerebral artery.The physician replaced it with a new retriever and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.D4 expiration date - added.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The event was not confirmed and it cannot be confirmed if the device met specification as the device was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per additional information there was a second trevo used to snare initial trevo, and the patient's anatomy was very tortuous.It is probable that the device was damaged during navigation through the tortuous anatomy.An assignable cause of procedural factors will be assigned to the reported event, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
TREVO XP PROVUE 6MM X 25MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10054655
Report Number3012931345-2020-00073
Device Sequence Number2783636
Product Code NRY
UDI-Device Identifier00815742001860
UDI-Public00815742001860
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2021
Device Model Number90186
Device Catalogue Number90186
Device Lot Number0000032047
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/21/2020
Supplement Date Received by Manufacturer06/22/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACE 68 CATHETER (PENUMBRA); INFINITY CATHETER (STRYKER); TREVO RETRIEVER (STRYKER); ACE 68 CATHETER (PENUMBRA); INFINITY CATHETER (STRYKER); TREVO RETRIEVER (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;